Florida, 2007Hail and Damaging Wind in Florida, July 17, 2007
July 17, 2007 · NWS JAX · 4 events in 2 counties and zones
Sea breeze thunderstorms sparked isolated severe storms across north Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze thunderstorms sparked isolated severe storms across north Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 17, 7:36 AM EST, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 17, 7:36 AM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 AM EDT TUE JUL 17 2007
.UPDATE...
SIMILAR SITUATION FROM YESTERDAY IS SETTING UP AGAIN TODAY.
RIDGING CONTINUES TO BUILD OVER S FL WHICH WILL ALLOW THE LIGHT
SSW 1000-500MB FLOW TO CONTINUE. ONCE AGAIN AFTERNOON CONVECTION
WILL BE PURELY INFLUENCED BY THE SBRZ. EXPECT EAST AND WEST COAST
SBRZ TO INTERCEPT EACH OTHER OVER THE 301 CORRIDOR IN THE LATE
AFTERNOON. AS TYPICAL WITH THE SBRZ CONVERGENCE THE MAIN THREAT
WILL BE THE POTENTIAL FOR WET MICROBURSTS AND FREQUENT CG
LIGHTNING. WITH THAT BEING SAID WELL KEEP POPS AND QPF HIGHER
TODAY NEAR THE 301 CORRIDOR. MAX TEMPS WILL BE WARM ONCE AGAIN
RANGING FROM THE LOWER 90S NEAR THE COAST TO THE MID 90S FURTHER
INLAND.
&&
.AVIATION...
MUCH LIKE YESTERDAY EXPECT THE BULK OF THE CONVECTIVE ACTIVITY TO
FORM NEAR THE 301 CORRIDOR TAF SITES. THIS WILL ALLOW FOR VCTS FOR
JAX...CRG...AND SSI BUT HAVE ADDED A TEMPO GROUP FOR GNV FOR TSRA.
OTHERWISE VFR CONDITIONS EXPECTED FOR THIS FORECAST PERIOD.
&&
.MARINE...
RIDGE WILL CONTINUE TO BUILD AND LIFT NORTHWARD FOR THE NEXT DAY
OR SO WHICH WILL HELP CONTINUE TO PRODUCE THE LIGHTER SSW FLOW. AS
THE AFTERNOON EAST COAST SBRZ INITIATES NEAR SHORE SURFACE WINDS
WILL SHIFT TO THE SSE AROUND 10 KTS. WAVES HEIGHTS WILL REMAIN
BETWEEN 2 TO 4 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 95 71 94 73 / 50 30 40 30
SSI 89 78 89 77 / 40 20 20 30
JAX 93 73 93 74 / 50 20 30 30
SGJ 91 74 90 75 / 40 20 30 20
GNV 94 72 94 72 / 50 20 40 20
OCF 93 72 94 72 / 50 20 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
BARRON/HESS/KERNS
Hazardous weather outlook, Jul 17, 2:23 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 AM EDT TUE JUL 17 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
323 AM EDT TUE JUL 17 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS WILL GENERALLY INITIATE ALONG THE SEA BREEZE BOUNDARIES
DURING THE LATE MORNING AND EARLY AFTERNOON...WITH ACTIVITY FOCUSING
ACROSS THE INTERIOR DURING THE AFTERNOON. GUSTY WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. IN
ADDITION...LOCALLY HEAVY DOWNPOURS WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL
GENERALLY INITIATE ALONG THE SEA BREEZE BOUNDARIES DURING THE
LATE MORNING AND EARLY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ
In the hours before
Local storm report, Jul 17, 11:27 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WOODBINE 30.96N 81.72W
07/16/2007 CAMDEN GA UTILITY COMPANY
TREES KNOCKED DOWN ONTO POWER LINES ALONG HIGHWAY 17 NEAR
WOODBINE.
&&
MZSpecial weather statement, Jul 17, 12:04 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
104 PM EDT TUE JUL 17 2007
FLZ038-171745-
FLAGLER-
104 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...
AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
FLAGLER BEACH TO 13 MILES SOUTHWEST OF BUNNELL...MOVING NORTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLAGLER
BEACH...PALM COAST...ESPANOLA AND BUNNELL THROUGH 145 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 17, 12:17 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT TUE JUL 17 2007
FLZ038-171800-
FLAGLER-
117 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...
AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM FLAGLER BEACH TO
13 MILES SOUTHWEST OF BUNNELL...MOVING NORTH AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLAGLER BEACH...PALM
COAST...ESPANOLA AND BUNNELL THROUGH 200 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 17, 12:30 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT TUE JUL 17 2007
FLZ037-171815-
PUTNAM-
130 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM
EDT...
AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES WEST OF WELAKA...OR 7 MILES WEST OF
POMONA PARK...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...SAN MATEO...POMONA
PARK...PALATKA...LAKE COMO...EAST PALATKA AND CRESCENT CITY THROUGH
215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 17, 12:46 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT TUE JUL 17 2007
FLZ025-033-171830-
DUVAL-ST. JOHNS-
146 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND
DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
230 PM EDT...
AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER PONTE VEDRA BEACH...STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAN PABLO...
JACKSONVILLE BEACH...PONTE VEDRA BEACH...PALM VALLEY...SAWGRASS AND
GUANA RIVER STATE PARK THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 17, 1:06 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT TUE JUL 17 2007
FLZ033-038-171845-
FLAGLER-ST. JOHNS-
206 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST.
JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
245 PM EDT...
AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER ESPANOLA...OR 5 MILES NORTHWEST OF
BUNNELL...MOVING NORTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL...PALM COAST...
MARINELAND...SAINT AUGUSTINE SHORES...SPUDS...ELKTON...DUPONT
CENTER...CRESCENT BEACH AND BUTLER BEACH THROUGH 245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Event by event
2 heavy rain, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail, St. Johns
- When
- July 17, 1:15 PM EST
- Where
- St. Johns County, 1.83 mi SW of Ponte Vedra
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.210, -81.390
The public reported penny to nickel size hail at Marsh Landing Country Club. Palm fronds were blown down across the golf course. Large tree limbs were blown down across Palm Valley Road according to the post office.
Heavy Rain, Marion
- When
- July 17, 3:30 PM EST to 4:18 PM EST
- Where
- Marion County, 0.69 mi N of Ocala
- Reported by
- Public
- Coordinates
- 29.190, -82.130
The public measured 1.22 inches of rain in just over 45 minutes in Ocala.
Heavy Rain, Marion
- When
- July 17, 4:15 PM EST to 5:20 PM EST
- Where
- Marion County, 3.18 mi SW of Kendrick
- Reported by
- Public
- Coordinates
- 29.220, -82.210
The public measured 2.84 inches of rainfall between 515 pm and 620 pm local time in Fellowship.
Thunderstorm Wind, Marion
- When
- July 17, 4:30 PM EST
- Where
- Marion County, 2.16 mi NNE of Montague
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 29.180, -82.070
Trees were blown down in Silver River State Park.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 17, 20071 death · 1 event
- Flash Flooding and Hail in Wisconsin, July 17 to 18, 2007$2.6 million · 0.88 in hail · 3 events
- Flash Flood in Iowa, July 17 to 18, 2007$1.6 million · 1 event
- Flash Flood and Damaging Winds in Iowa, July 17 to 18, 2007$500,000 · 61 kt wind · 4 events
- Damaging Winds in Ohio, July 17, 2007$258,000 · 55 kt wind · 2 events
- Damaging Winds in Iowa, July 17, 2007$145,000 · 59 kt wind · 2 events
- Damaging Wind and Lightning Strike in Louisiana, July 17, 2007$120,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, July 17 to 18, 2007$50,000 · 55 kt wind · 11 events
- Damaging Winds in West Virginia, July 17, 2007$44,000 · 55 kt wind · 4 events
- Damaging Winds in Missouri, July 17, 2007$30,000 · 60 kt wind · 4 events
- Damaging Winds in Montana, July 17, 2007$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 17, 2007$20,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44034, 44035, 44036, 44037.